AnonymousOctober 28, 1996 at 7:45 amPost count: 93172
Just been diagnosed as having Graves Disease and have been prescribed 15mg of carbimazole daily. Doc wants me to take the “atomic cocktail” but I’m putting it off for a year. Meanwhile my immune system is giving me trouble with alergic reactions. Don’t think its the white cell count. Doc says I’m full of “toxins” like a bucket full of water and when it over flows it manifests itself in very unseemly ways. My eyes appear to be the most effected with extreme swelling, redness, and severe eczema. For a vain 20-something this has been a real test of character. Anyone else out there have experience with allergic reactions like this?AnonymousOctober 28, 1996 at 6:04 pmPost count: 93172
If you are having trouble with your eyes swelling, I hope you are seeing an ophthalmologist about it. The eye swelling is not usually just allergies, but a part of the Graves’ that must be taken care of.
Let me know if you are seeing a doc about your eyes, I wasn’t sure from your note.
BruceAnonymousOctober 27, 1999 at 3:32 pmPost count: 93172
I am new to the group and not sure how this works. I was diagnosed with Graves just over two months ago and had my I-131 a month ago. The doctors just told me levels are going up but do not yet feel that that means we need to do the treatment again. I am wiped out from the beta blocker I am on and getting frustrated. Did anyone else find that their levels were still up a month after the radiation treatment. Do i need to worry that i may need to go through that again? Maybe this is too much for one posting but i am also worried about getting pregnant and a normal baby. I was going to start trying the end of the year but that has obviously been post-poned. As you can tell i am feeling the weight of this disease today. Thank you for listening.AnonymousOctober 28, 1999 at 9:46 amPost count: 93172
Hi, Kate, and welcome.
Each one of us responds differently to the treatments. So while my levels were going down one month after RAI, it could be that your body needs a bit longer time for the treatment to lower the levels. Try to be patient, and not worry. The full impact of your RAI treatment can take months to “register” on your body.
As far as pregnancy goes, all of the research I’ve read states that pregnancy issues are more like “normal” ones once we have had RAI. RAI does NOT jeapardize your future babies if you wait until you are balanced out on the replacement hormone (if you even need it). The amount of radiation that our ovaries get has been compared to the radiation it gets in an abdominal xray — and nobody that I know of ever worried about THAT. And since replacement hormone is identical to our body’s own T4, it poses less of a risk to our babies in utero, and when breast feeding, than antithyroid drugs do.
I hope you are feeling better soon,
Bobbi — NGDF Asst. Online FacilitatorAnonymousDecember 5, 1999 at 6:49 pmPost count: 93172
Glad I finally found a community of folks who know about
the effects of GD. My wife has recently be diagnosed and we will be
glad to have advice /stories from others who have tried solutions.
We just started reading the Thyroid Solution book.
We are looking for the best doctor in our Mpls/St. Paul MN area.
My wife is considering ATD course now, the Beta Blocker seems to help with the heart rate. We want to know about about experiences with RAI before we commit to that.
thanks for all your comments
- You must be logged in to reply to this topic.